Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 240, NWS Lincoln, IL

August 2, 2000Champaign County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 2, 2000, 9:14 PM CDT for Champaign County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 2, 2000, 9:14 PM CDT (02:14 UTC)
Expired
Aug 2, 2000, 10:00 PM CDT
In force
46 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Champaign County, IL

The radar

The Lincoln radar (KILX), 102 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.2 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2000-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2000-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 030215
SVRSPI
ILC019-030300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
914 PM CDT WED AUG 2 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 1000 PM CDT

* AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM OVER CHAMPAIGN...MOVING SOUTHEAST AT 30 MPH.
  AT 910 PM...ILLINOIS STATE POLICE REPORTED A WIND GUST TO 60 MPH 
  IN CHAMPAIGN.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHAMPAIGN/URBANA
  PHILO
  ST. JOSEPH
  SIDNEY
  BROADLANDS

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4024 8826 3990 8822 3990 8799 4025 8796

FRIEDERS

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 9:10 PM CDT, 4 minutes earlier.

Area forecast discussion, Aug 2, 9:10 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
910 PM CDT WED AUG 2 2000

WILL BE UPDATING ONLY FOR PCPN TRENDS AND EXPECTED RESULTS
OVERNIGHT. BNDRY HAS NOT GONE THRU CWA AND IS CRNTLY NORTH OF A CMI
TO UIN LINE. IF FRONT DOESN'T MOVE SOUTH OVERNIGHT...COULD BE
ANOTHER INTERESTING DAY TOMORROW AFTERNOON. WILL JUST HAVE TO WAIT
AND SEE. SO WILL NOT MAKE ANY ADJUSTMENTS NOW.

.ILX...NONE.

AUTEN

In the hours before

Local storm report, Aug 2, 8:26 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
826 PM CDT WED AUG 2 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 PM    COLFAX                    IL   .75 INCH HAIL
08/02/00   MC LEAN                        REPORTED BY ESDA.

0520 PM    VILLA GROVE               IL   .75 INCH HAIL
08/02/00   DOUGLAS                        REPORTED BY SHERIFF.

0522 PM    REDMON                    IL   WIND DAMAGE
08/02/00   EDGAR                          POWER LINES DOWN ON ROUTE
                                          133 WEST OF REDMON.
                                          REPORTED BY SHERIFF.

0550 PM    RUSHVILLE                 IL   WIND DAMAGE
08/02/00   SCHUYLER                       TREES DOWN. REPORTED BY
                                          SHERIFF.

0635 PM    3 SW IVESDALE             IL   1.75 INCH HAIL
08/02/00   CHAMPAIGN                      PUBLIC REPORT OF GOLFBALL
                                          SIZE HAIL BETWEEN SADORUS
                                          AND IVESDALE. RELAYED BY
                                          WCIGA-TV.

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:33 PM CDTSevere Thunderstorm WarningILXMacon57 min
Aug 2, 8:01 PM CDTSevere Thunderstorm WarningILXMoultrie, Piatt, Shelby59 min
Aug 2, 8:11 PM CDTSevere Thunderstorm WarningILXColes, Cumberland, Douglas64 min
Aug 2, 8:11 PM CDTSevere Thunderstorm WarningILXEffingham64 min
Aug 2, 8:37 PM CDTSevere Thunderstorm WarningILXJasper53 min
Aug 2, 8:57 PM CDTFlash Flood WarningILXEdgar3 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.